Alert archive / Mississippi / Flash Flood Watches in 2021
Flash Flood Watch 11, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Jun 8, 2021, 4:21 AM CDT for 9 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Jun 8, 2021, 6:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 4:21 AM CDT (09:21 UTC)
- In effect from
- Jun 8, 2021, 6:00 AM CDT
- Expired
- Jun 8, 2021, 9:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted.
424 WGUS64 KJAN 080921 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 421 AM CDT Tue Jun 8 2021 ARZ074-075-MSZ018-019-025-034-081730- /O.NEW.KJAN.FF.A.0011.210608T1100Z-210608T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of West Crossett, North Crossett, Lake Village, Dermott, Cleveland, Greenville, Crossett, Hamburg, Eudora, Greenwood, Indianola, and Ruleville 421 AM CDT Tue Jun 8 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of southeast Arkansas and Mississippi, including the following areas, in southeast Arkansas, Ashley and Chicot. In Mississippi, Bolivar, Leflore, Sunflower and Washington. * Through this afternoon * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. * Periods of heavy rainfall are expected with localized amounts of 2 to 4 inches in a short amount of time are possible. Areas of flash flooding will be likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ 22
3 follow-up statements
134 WGUS64 KJAN 081703 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 1203 PM CDT Tue Jun 8 2021 MSZ026>028-035-036-090115- /O.EXB.KJAN.FF.A.0011.000000T0000Z-210609T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grenada-Carroll-Montgomery-Humphreys-Holmes- Including the cities of Durant, Belzoni, Lexington, Winona, Tchula, Goodman, Vaiden, Carrollton, North Carrollton, Grenada, Pickens, and Isola 1203 PM CDT Tue Jun 8 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Jackson has expanded the * Flash Flood Watch to include portions of central Mississippi and north central Mississippi, including the following areas, in central Mississippi, Holmes and Humphreys. In north central Mississippi, Carroll, Grenada and Montgomery. * Until 9 PM CDT this evening * The threat for heavy rainfall that could lead to flash flooding is expected to increase this afternoon and continue into the early evening. * Areas of flash flooding could cause road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ ARZ074-075-MSZ018-019-025-034-090115- /O.EXT.KJAN.FF.A.0011.000000T0000Z-210609T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- Including the cities of West Crossett, North Crossett, Lake Village, Dermott, Cleveland, Greenville, Crossett, Hamburg, Eudora, Greenwood, Indianola, and Ruleville 1203 PM CDT Tue Jun 8 2021 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... The Flash Flood Watch is now in effect for * Portions of southeast Arkansas and Mississippi, including the following areas, in southeast Arkansas, Ashley and Chicot. In Mississippi, Bolivar, Leflore, Sunflower and Washington. * Until 9 PM CDT this evening * The threat will continue for heavy rainfall through the afternoon and perhaps early evening that could result in flash flooding. Additional heavy rain could fall on locations that have already experienced flash flooding. Significant flash flooding could occur in some locations. * Areas of flash flooding could cause road closures and threaten homes and businesses with inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ EC
703 WGUS64 KJAN 082126 FFAJAN Flood Watch National Weather Service Jackson MS 426 PM CDT Tue Jun 8 2021 ARZ074-075-MSZ018-019-025>028-034>036-090200- /O.CON.KJAN.FF.A.0011.000000T0000Z-210609T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Washington-Humphreys-Holmes- Including the cities of Durant, West Crossett, Eudora, Lake Village, Dermott, Greenville, Tchula, Goodman, North Carrollton, Pickens, Winona, Carrollton, Hamburg, Greenwood, North Crossett, Lexington, Belzoni, Grenada, Isola, Vaiden, Crossett, Cleveland, Indianola, and Ruleville 426 PM CDT Tue Jun 8 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of southeast Arkansas and Mississippi, including the following areas, in southeast Arkansas, Ashley and Chicot. In Mississippi, Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery, Sunflower and Washington. * Until 9 PM CDT this evening * The threat will continue for heavy rainfall through the afternoon and perhaps early evening that could result in flash flooding. Additional heavy rain could fall on locations that have already experienced flash flooding. Significant flash flooding could occur in some locations. * Areas of flash flooding could cause road closures and threaten homes and businesses with inundation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ EC
709 WGUS64 KJAN 090203 FFAJAN Flood Watch National Weather Service Jackson MS 903 PM CDT Tue Jun 8 2021 ARZ074-075-MSZ018-019-025>028-034>036-090315- /O.EXP.KJAN.FF.A.0011.000000T0000Z-210609T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Washington-Humphreys-Holmes- Including the cities of Durant, West Crossett, Eudora, Lake Village, Dermott, Greenville, Tchula, Goodman, North Carrollton, Pickens, Winona, Carrollton, Hamburg, Greenwood, North Crossett, Lexington, Belzoni, Grenada, Isola, Vaiden, Crossett, Cleveland, Indianola, and Ruleville 903 PM CDT Tue Jun 8 2021 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of southeast Arkansas and Mississippi, including the following areas, in southeast Arkansas, Ashley and Chicot. In Mississippi, Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery, Sunflower and Washington has expired. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ NF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jun 8, 1:00 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 1:00 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 100 AM CDT Tue Jun 8 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: A line of SHRA wl move across GTR and MEI through 08Z and bring flight restrictions. Elsewhere, MVFR-IFR cigs wl develop and prevail through 15Z before improving to VFR by 18Z. TSRA/SHRA activity wl get an early start at GLH-GWO and affect TAF sites along and north of I-20 during the aftn while VFR conds prevail across the south. /22/ && .DISCUSSION... Convection associated with a decaying MCS continues to shift east and northeast across the forecast area this evening. This motion and weakening trend will continue as it moves east and eventually into West Alabama. While there will be some stabilizing of the airmass in the boundary's wake, warm moist conditions, with at least some instability remaining, will persist overnight. This, in addition to any lingering outflow boundaries across the CWA, will keep a chance for showers and a few thunderstorms in the forecast during the overnight hours. Otherwise, Skies will be partly to mostly cloudy tonight, with lows only falling into the low and middle 70s. The current forecast is in pretty good shape. I did adjust POPs a bit to reflect current radar trends. Also, the grids and forecast were previously updated to remove the mention of Severe Thunderstorm Watch 243. Otherwise, no further changes will be made to the forecast on this evening's update. /19/ Prior discussion below: Tonight through Thursday: A upper low continues to sit over Missouri and Arkansas. Breaks in the cloud cover this afternoon have allowed temperatures to climb into the lower to mid 80s. With humid airmass in place (dewpoints 70 to 75 degrees), SBCAPE between 3000 and 5000 J/KG can be seen over southern Mississippi per mesoanalysis. Models still hint at another weak shortwave pushing into the area during the mid-afternoon into the evening timeframe. Despite this shortwave pushing northeast through the area, shear with it will be very minimal. However, given abundant instability and dry air aloft forecast in soundings, damaging microbursts still look possible this afternoon and evening. Models do show some very weak helicity around 150 m2/s2 moving in with that weak shortwave. Cannot rule out a tornado totally, but that chance is very minimal. Given fairly slow movement of activity and higher PWATS, may have to watch out for ponding of water, minor localized flooding in some locations. With such a humid airmass in place, lows will likely only drop into the 70 to 75 degree range at best,especially with cloud cover a good portion of the night. This pattern dosn't change much Tuesday through Thursday, as the upper low and associated longwave trough axis very slowly creeps east. The main result will be scattered to sometimes more numerous showers and thunderstorms on and off during that period. This precipitation and associated cloud cover should help to keep temperatures in the 85 to 90 degree range primarily. If cloud cover is less than expected, highs may be a few degrees warmer in some locations on Thursday. Thursday through Sunday Chances of precipitation look like they will drop off Friday into the weekend, as the axis of the longwave trough shifts into the eastern Atlantic. Still will seeing some isolated to widely scattered showers or thunderstorms during this period, but should be drier and even warmer, as highs climb into the 90 to 95 degree range (heat index values may climb to around 100 degree by then as well). && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 88 72 88 / 95 74 12 57 Meridian 72 86 69 87 / 28 70 9 59 Vicksburg 75 89 73 88 / 44 84 17 54 Hattiesburg 74 87 72 88 / 22 65 5 56 Natchez 75 88 73 87 / 22 65 7 54 Greenville 72 86 73 87 / 47 84 41 50 Greenwood 72 87 74 85 / 95 79 41 59 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/19
Hazardous weather outlook, Jun 8, 4:07 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 407 AM CDT Tue Jun 8 2021 ARZ074-075-MSZ018-019-090915- Ashley-Chicot-Bolivar-Sunflower- 407 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Isolated severe storms capable of damaging wind gusts are possible from late this morning through the afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Two to four inches of rain in a short amount of time will likely lead to areas of flash flooding today. Some roads may become flooded or possibly closed. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ007-MSZ025>027-034-035-090915- Morehouse-Leflore-Grenada-Carroll-Washington-Humphreys- 407 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Isolated severe storms capable of damaging wind gusts are possible from late this morning through the afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) One to three inches of rain in a short amount of time may lead to Localized flash flooding today especially in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ009-015-016-023>026-MSZ029>033-036>066-072>074-090915- East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 407 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ028-090915- Montgomery- 407 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe storms capable of damaging wind gusts are possible from late this morning through the afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ008-090915- West Carroll- 407 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight One to three inches of rain in a short amount of time may lead to Localized flash flooding today especially in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:22 PM CDT | Special Weather Statement | JAN | Humphreys, Leflore, Sunflower | 38 min |
| Jun 8, 7:28 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 5 hr |
| Jun 8, 8:12 AM CDT | River Flood Warning | JAN | Neshoba | 7 days |
| Jun 8, 9:27 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 14 days |
| Jun 8, 9:27 AM CDT | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Jun 8, 9:41 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 2 hr |
| Jun 8, 11:53 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jun 8, 2:38 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jun 8, 3:06 PM CDT | Special Weather Statement | JAN | Bolivar | 39 min |
| Jun 8, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 63 min |
| Jun 8, 3:27 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Jun 8, 3:31 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 15 days |
| Jun 8, 3:31 PM CDT | River Flood Warning | JAN | Sunflower | 18 days |
| Jun 8, 3:56 PM CDT | Special Weather Statement | JAN | Sunflower | 49 min |
| Jun 8, 3:58 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jun 8, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 52 min |
| Jun 8, 4:11 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 49 min |
| Jun 8, 4:39 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Jun 8, 4:54 PM CDT | Special Weather Statement | JAN | Yazoo | 36 min |
| Jun 8, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 40 min |
| Jun 8, 5:14 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
Nearby
Flash Flood Watches in Mississippi, 2021Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.